Jump to content
Steph31

no side effects just flatness

Recommended Posts

The last time I tried this med was many years ago. it affected me completely differently. I started off with major anxiety side effects and found it very energizing, couldn't sleep etc. 

This time around I am starting same dose of 50mg and having none of the above side effects and just feel utterly flat and detached. I am concerned this may be a sign that it isn't working for me. I've heard that when you don't get any start up side effects with an AD that means it won't work. 

Is anyone else taking this med who had no side effects in the beginning except extreme flat feelings and detachedness? did it still work for you later on? and also did you ever experience a mood lift or did you just stay kind of flat and stable? 

Steph x

Share this post


Link to post
Share on other sites

Zoloft and other SSRIs can sometimes do this. Have you tried Prozac or an SNRI like Effexor, Pristiq, Cymbalta, or Fetzima?

Share this post


Link to post
Share on other sites

HI Steph:  it is so difficult to know if a med is going to work or not.  Zoloft is a tried and true as any of them.  The flatness may be a kind of side effect too that shows it will kick in.  I'd stay with it at least a few weeks.  Best to you

Share this post


Link to post
Share on other sites

Thanks, so far I'm having major sleep issues no matter what time I take it. take it in the morning and then don't feel tired by 11pm, but then waking up exhausted at 5.30am every day. take meds at 8am and feel I have to go back to sleep for a few hours, it's hell. I also need a 2 hour nap in the afternoon. I feel so sluggish on these, I hate it. I tried taking them an hour before bed and then had a terrible nights sleep. I've been on them for 2 weeks now. I really hope these messed up effects go away. a lot of people saying it takes at least 3 weeks on these, so will keep going, but so far a nightmare and my mood is getting worse from all the weird emotional flattening and messed up sleeping patterns. praying it gets better. Xx

Share this post


Link to post
Share on other sites

50 mg is on the high end of the starting dose range. Perhaps you could try splitting it in half for 25 mg for a little while?

Also, for sleep, you could ask your doctor about adding low-dose trazodone. It helps the SSRI work better and helps you get higher quality sleep.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...